Wildfire, Hutchinson
- When
- August 1, 12:46 PM CST to August 3, 7:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Turkey Track Wildfire began about seven miles east of Stinnett Texas in Hutchinson County around 1246 CST. The wildfire threatened three homes and four other structures along with oil wells, pipelines, and power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Turkey Track Wildfire began about seven miles east of Stinnett Texas in Hutchinson County around 1246 CST. The wildfire threatened three homes and four other structures along with oil wells, pipelines, and power lines. However, no damages were reported. There were also no reports of injuries. A measured three thousand and sixty-one acres were consumed by the wildfire. The cause of the wildfire was still under investigation. The wildfire was controlled on August 3 at 1900 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 1, 10:58 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1158 AM CDT MON AUG 1 2011 .AVIATION... NO CHANGE TO VFR FORECAST THROUGH 18Z ON TUESDAY. WINDS AND TEMPERATURES WILL BE MAIN AVIATION CONCERN TODAY. SURFACE TEMPERATURES IN THE TRIPLE DIGITS EXPECTED AT ALL TAF SITES. ALSO...SOUTHWEST WINDS OF AROUND 15 KTS WITH GUSTS NEAR 25 KTS. WINDS AND TEMPERATURES SHOULD BEGIN TO DROP OFF AFTER THE 01Z TIMEFRAME. NEXT CONCERN WILL BE FRONTAL TIMING WHICH COULD AFFECT THE TAFS AT KGUY AND KDHT LATE IN THE FORECAST. THE FRONT SHOULD BE STALLING ON THE FRONT DOOR OF THESE SITES JUST BEFORE THE END OF THE FORECAST PERIOD. HAVE HINTED AT WINDS VEERING TO A MORE WESTERLY DIRECTION AFTER 15Z TUESDAY. GARCIA && .PREV DISCUSSION... /ISSUED 634 AM CDT MON AUG 1 2011/ AVIATION... VFR FORECAST CONTINUES AT ALL THREE TERMINALS THE NEXT 24 HOURS. LEE SIDE TROUGH WILL ALLOW WINDS TO BECOME MORE SSW TODAY AND INCREASE IN SPEEDS BETWEEN 15 AN 20 KNOTS WITH GUSTS AOA 25 KNOTS. WINDS SUBSIDE AROUND 01Z TO 10 KNOTS OR LESS. NO CB/S WERE INCLUDED IN THE TAFS AS THE BEST CHANCES FOR CONVECTION WILL REMAIN OVER NEW MEXICO. PREV DISCUSSION... /ISSUED 330 AM CDT MON AUG 1 2011/ DISCUSSION... HOT WEATHER ANTICIPATED FOR TODAY WITH ALL LOCATIONS REACHING 100 DEGREES. WINDS WILL BE MORE SOUTHWEST TODAY...WITH LOW LEVELS BEING DRIER. RESULTING DECREASE IN INSTABILITY LEADS US TO MAINTAIN A DRY FORECAST TODAY AND TONIGHT. COLD FRONT STILL EXPECTED TO MOVE INTO NORTHWEST SECTIONS BEGINNING TUESDAY...WITH CHANCES FOR THUNDERSTORMS ACROSS NORTHWEST AND NORTHERN SECTIONS TUESDAY THROUGH THURSDAY NIGHT. HAVE SPREAD POPS FARTHER SOUTHEAST INTO FORECAST AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... BASED ON FARTHER PROGRESSION OF FRONT...EXPECTED INCREASE IN INSTABILITY...AND UPSLOPE FLOW NORTH OF FRONT. LOW POPS RETAINED FOR NORTHERN SECTIONS FRIDAY NIGHT...AS REMNANTS OF FRONT MAY SUPPORT THUNDERSTORM DEVELOPMENT. REMAINDER OF FORECAST WILL BE KEPT DRY...AS BROAD 500 MB RIDGE EXPECTED TO REMAIN OVER SOUTH CENTRAL AND SOUTHWEST CONUS. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS EXPECTED TODAY AS MINIMUM RELATIVE HUMIDITY VALUES FALL INTO THE 15 TO 20 PERCENT RANGE AND SOUTH TO SOUTHWEST WINDS INCREASE INTO THE 15 TO 20 MPH RANGE. NORTH WINDS DEVELOP ON TUESDAY ACROSS NORTHERN ZONES BEHIND A COLD FRONT. EXCESSIVE WINDS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 535 AM CDT MON AUG 1 2011 OKZ001>003-TXZ001>020-012100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 535 AM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF THE PANHANDLES DUE TO SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN TUESDAY AFTERNOON ACROSS THE FAR EASTERN OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY AND AGAIN ON FRIDAY NIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF TEXAS PANHANDLE. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341086.